Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Effexor and memory problems

My 17 yoa son has been diagnosed with OCD. He has been taking low dose Effexor and Seroquel for about 4 months.

For about the last two months he claims to be having problems with his memory. Specifically, he says he attempts to study and memorize schoolwork problems and then cannot recall the material, even as soon as the next day. Teachers agree he does well on homework nad in-class assignments but seems to lose the information at quiz/test time. This is very uncharacteristic of my son, a formerly straight A student.

Could the Effexor and/or Seroquel play a part in the memory lapses?   Thank you.

1 Responses
Avatar universal
Bill,

    Seroquel and Effexor may cause cognitive and memory impairment infrequently and if related occurs early on initiating treatment.  Other things such as illicit drugs, anxiety and depression to name a few may cause a similar picture.  It may be important to have formal neuropsychiatric evaluation to clarify this issue if your sons psychiatrist feels it is necessary.
Please follow up with your sons' psychiatrist for further discussion of this important issue.

Sincerely,

HFHS MD-JM

Keywords: memory problems, Effexor, Seroquel
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area